Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Mar 28, 2021, 3:55 PM EDT for Washington County, Georgia. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 28, 2021, 3:55 PM EDT (19:55 UTC)
- Expired
- Mar 28, 2021, 4:30 PM EDT
- In force
- 35 min
- Issued by
- NWS Atlanta, GA
- Wind
- 50
County Washington County, GA
The radar
The Robins AFB radar (KJGX), 73 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.9 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 14 J/kg
- Mixed-layer CIN
- -127 J/kg
- Mixed-layer LCL
- 1016 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 269 m²/s²
- 0-3 km storm-relative helicity
- 293 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
303
WWUS82 KFFC 281955
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
355 PM EDT Sun Mar 28 2021
GAZ074-282030-
Washington GA-
355 PM EDT Sun Mar 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR WASHINGTON COUNTY UNTIL 430 PM
EDT...
At 355 PM EDT...a strong thunderstorm was near Deepstep, or near
Sandersville...moving east at 30 mph.
HAZARD...Winds 40 to 50 mph.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Sandersville, Davisboro, Tennille, Deepstep, Riddleville and Downs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
LAT...LON 3290 8262 3289 8277 3295 8286 3292 8298
3306 8296 3312 8266 3310 8265 3310 8264
3308 8264 3306 8263 3306 8261 3305 8262
3303 8260 3303 8258 3299 8255
TIME...MOT...LOC 1955Z 273DEG 27KT 3299 8290
WIND...50MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Mar 28, 3:36 PM EDT, 19 minutes earlier.
Area forecast discussion, Mar 28, 3:36 PM EDT, 19 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 336 PM EDT Sun Mar 28 2021 .SHORT TERM /Tonight through Monday Night/... Current radar loop shows a line of showers and thunderstorms moving SE through the state. There are some strong to severe storms along the line but they should be south of the area by 00z. High pressure builds in behind the exiting front with a much cooler and drier airmass moving in across the state Tonight and Monday. Looking for low temps tonight into the 30s and 40s with high Monday in the 60s to lower 70s. Lows Monday night will be mainly in the 40s to near 50 as clouds begin to increase ahead of the next wave moving NE out of the Gulf Tuesday Morning. 01 .LONG TERM /Tuesday through Sunday/... Precipitation chances beginning to increase once again by the beginning of the extended forecast period. Medium-range models still showing some weak short wave action of some sort moving through Monday night/Tuesday, but system pretty indistinct and PoPs remain somewhat low with better chances across the southern reaches of the forecast area. Sharp upper trough approaches Tuesday and sweeps through the region Wednesday/ Wednesday night, dragging a sharp cold front through with it. Noticeably drier and cooler airmass builds in behind this system with the end of the work-week and next weekend looking precipitation free with near or below normal temperatures. 20 && .AVIATION... 18Z Update... The line of showers and isolated thunderstorms is south of the ATL and AHN area TAF sites but will still see some in the MCN/CSG areas over the next few hours. As the line moves through the winds turn to the NW and they should stay there through Monday afternoon. Winds turn to the NE then E by 16-18z Mon. Wind speeds are in the 10-14kt range with gust to 20kt. These speeds will diminish to 10kt or less after 00z Mon. Ceilings are in the MVFR range and will see them lift into the VFR range by 20-22z. //ATL Confidence...18Z Update... Confidence high on all elements. 01 && .PRELIMINARY POINT TEMPS/POPS... Athens 40 66 44 69 / 5 0 10 30 Atlanta 41 65 46 69 / 5 0 5 20 Blairsville 35 63 41 66 / 5 0 5 20 Cartersville 37 66 44 71 / 0 0 0 20 Columbus 43 69 50 74 / 10 0 20 30 Gainesville 40 64 44 67 / 5 0 5 20 Macon 43 70 48 73 / 20 0 20 40 Rome 39 66 43 73 / 0 0 0 20 Peachtree City 40 67 45 71 / 5 0 10 30 Vidalia 50 71 52 76 / 50 0 30 60 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...01 LONG TERM....20 AVIATION...01
Hazardous weather outlook, Mar 28, 4:55 AM EDT, 11 hours before
Hazardous Weather Outlook National Weather Service Peachtree City GA 455 AM EDT Sun Mar 28 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-290900- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 455 AM EDT Sun Mar 28 2021 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... A cold front will bring a line of scattered to numerous showers and thunderstorms to north and central Georgia today into the early evening. The showers and thunderstorms will enter northwest Georgia early this morning...and spread east and south across the remainder of the area this afternoon and early evening. A few storms could become strong to severe. The main threats will be damaging winds and large hail. Locally heavy rain is also possible. .DAYS TWO THROUGH SEVEN...Monday through Saturday... There will be a chance for thnderstorms again Tuesday night through Wednesday night ahead of another frontal boundary as it crosses the area mid week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines.
In the hours before
Special weather statement, Mar 28, 1:39 PM EDT, 2 hours 16 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
139 PM EDT Sun Mar 28 2021
GAZ059-060-071>073-281815-
Putnam GA-Monroe GA-Baldwin GA-Jones GA-Jasper GA-
139 PM EDT Sun Mar 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN PUTNAM...NORTHEASTERN
MONROE...WESTERN BALDWIN...JONES AND SOUTHERN JASPER COUNTIES UNTIL
215 PM EDT...
At 138 PM EDT...a line of strong thunderstorms was along a line
extending from McElheneys Crossroads to near Plant Scherer...and
moving east at 50 mph.
HAZARD...40 to 50 mph wind and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Milledgeville, Gray, Meriwether, Ethridge, James, Bradley, Wayside,
Dames Ferry, Berner, Haddock, Resseaus Crossroads, Round Oak,
Clinton, Jarrell Plantation, Plant Harlee Branch, Hillsboro, Browns
Crossing, McElheneys Crossroads, Juliette and Stanfordville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3326 8323 3326 8325 3323 8325 3321 8326
3320 8327 3319 8327 3319 8326 3295 8334
3298 8390 3318 8383 3319 8381 3320 8382
3329 8379 3329 8322
TIME...MOT...LOC 1738Z 263DEG 45KT 3323 8377 3304 8384
WIND...50MPHSpecial weather statement, Mar 28, 1:41 PM EDT, 2 hours 14 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
141 PM EDT Sun Mar 28 2021
GAZ089-090-102-281815-
Chattahoochee GA-Stewart GA-Muscogee GA-
141 PM EDT Sun Mar 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR CHATTAHOOCHEE...STEWART AND
SOUTHERN MUSCOGEE COUNTIES UNTIL 215 PM EDT...
At 140 PM EDT...a line of strong thunderstorms was along a line
extending from Benning Hills to near Omaha to near Twin Springs...and
moving east at 45 mph.
HAZARD...40 to 50 mph wind and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Lumpkin, Cusseta, Richland, Fort Benning/lawson Army Air Fld,
Charles, Christopher, Sand Hill, Westville, Battle Park,
Jamestown/south Fort Benning, Brooklyn, Renfroe, Manta, Omaha,
Sanford, Custer Road Terrace, Eelbeck/West Fort Benning, Benning
Hills, Benning Park and Louvale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3197 8496 3198 8496 3199 8507 3209 8504
3213 8506 3218 8501 3220 8496 3222 8498
3222 8493 3225 8492 3226 8489 3230 8494
3233 8501 3242 8496 3245 8499 3244 8466
3223 8466 3218 8463 3212 8464 3192 8484
TIME...MOT...LOC 1740Z 272DEG 39KT 3241 8494 3223 8501 3211 8514
WIND...50MPHSpecial weather statement, Mar 28, 1:42 PM EDT, 2 hours 13 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
142 PM EDT Sun Mar 28 2021
GAZ039-049>051-060>062-281815-
Taliaferro GA-Wilkes GA-Morgan GA-Putnam GA-Hancock GA-Warren GA-
Greene GA-
142 PM EDT Sun Mar 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR TALIAFERRO...SOUTHEASTERN
WILKES...SOUTHEASTERN MORGAN...PUTNAM...NORTHERN HANCOCK...
NORTHWESTERN WARREN AND SOUTHEASTERN GREENE COUNTIES UNTIL 215 PM
EDT...
At 142 PM EDT...a line of strong thunderstorms was along a line
extending from Siloam to near Rockville...and moving east at 55 mph.
HAZARD...40 mph wind and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Eatonton, Greensboro, Sparta, Crawfordville, White Plains, Siloam,
Norwood, Sharon, Phoenix, Reynolds at Lake Oconee, Liberty,
Springfield, Veazey, Powelton, Parks Mill, Shoulderbone, Ficklin,
Cadley, Robinson and Harmony.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3366 8251 3365 8252 3364 8256 3365 8258
3363 8258 3364 8259 3363 8261 3363 8262
3362 8262 3361 8265 3352 8261 3327 8290
3329 8354 3332 8354 3359 8321 3367 8250
3364 8248
TIME...MOT...LOC 1742Z 266DEG 49KT 3352 8306 3332 8329
WIND...40MPHSpecial weather statement, Mar 28, 2:04 PM EDT, 1 hour 51 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
204 PM EDT Sun Mar 28 2021
GAZ080-091-092-281830-
Schley GA-Taylor GA-Marion GA-
204 PM EDT Sun Mar 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SCHLEY...
SOUTHWESTERN TAYLOR AND MARION COUNTIES UNTIL 230 PM EDT...
At 204 PM EDT...National Weather Service doppler radar indicated a
line of strong thunderstorms along a line extending from near Marion
Estates to Zellobee...and moving east at 45 mph.
HAZARD...40 to 50 mph wind and increased chance of a brief
tornado.
IMPACT...While winds should result in minor damage to tree limbs
and blowing around of light...unsecured objects...the
leading edge of this line of storms has also exhibited
areas of localized rotation. A brief tornado could
quickly form.
Some locations in the path of these storms include
Buena Vista, Butler, Brantley, Murrays Crossroads, Tazewell, Marion
Estates, Rupert, Charing, Oakland and Mauk.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
LAT...LON 3231 8465 3253 8462 3252 8458 3253 8456
3254 8457 3255 8455 3254 8451 3255 8449
3256 8449 3256 8441 3258 8441 3260 8423
3244 8421 3240 8422 3240 8425 3227 8425
TIME...MOT...LOC 1804Z 264DEG 38KT 3253 8456 3230 8461
WIND...50MPHSpecial weather statement, Mar 28, 2:27 PM EDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
227 PM EDT Sun Mar 28 2021
GAZ080-081-092>094-281900-
Macon GA-Schley GA-Peach GA-Taylor GA-Crawford GA-
227 PM EDT Sun Mar 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR MACON...SCHLEY...PEACH...TAYLOR
AND SOUTHWESTERN CRAWFORD COUNTIES UNTIL 300 PM EDT...
At 227 PM EDT...National Weather Service doppler radar indicated a
line of strong thunderstorms along a line extending from Fickling
Mill to Ellaville...and moving east at 45 mph.
HAZARD...40 to 50 mph wind and increased chance of a brief
tornado.
IMPACT...While winds should result in minor damage to tree limbs
and blowing around of light...unsecured objects...the
leading edge of this line of storms has also exhibited
areas of localized rotation. A brief tornado could
quickly form.
Some locations in the path of these storms include
Fort Valley, Butler, Ellaville, Oglethorpe, Montezuma, Marshallville,
Reynolds, Ideal, Andersonville, Murrays Crossroads, Whitewater State
Park, Nakomis, Rupert, Clearview, Horns, Fickling Mill, Saint Louis,
Fountainville, Garden Valley and Hicks.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
LAT...LON 3219 8409 3219 8414 3223 8414 3223 8418
3220 8418 3229 8441 3230 8439 3234 8439
3269 8424 3271 8385 3245 8381 3244 8382
3246 8383 3246 8384 3238 8384 3238 8386
3236 8385 3220 8402 3217 8403
TIME...MOT...LOC 1827Z 269DEG 41KT 3265 8417 3225 8432
WIND...50MPHSpecial weather statement, Mar 28, 3:55 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
355 PM EDT Sun Mar 28 2021
GAZ074-282030-
Washington GA-
355 PM EDT Sun Mar 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR WASHINGTON COUNTY UNTIL 430 PM
EDT...
At 355 PM EDT...a strong thunderstorm was near Deepstep, or near
Sandersville...moving east at 30 mph.
HAZARD...Winds 40 to 50 mph.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Sandersville, Davisboro, Tennille, Deepstep, Riddleville and Downs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
LAT...LON 3290 8262 3289 8277 3295 8286 3292 8298
3306 8296 3312 8266 3310 8265 3310 8264
3308 8264 3306 8263 3306 8261 3305 8262
3303 8260 3303 8258 3299 8255
TIME...MOT...LOC 1955Z 273DEG 27KT 3299 8290
WIND...50MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 8:30 PM EDT | Special Weather Statement | FFC | Wilkes | 15 min |
| Mar 28, 5:33 AM EDT | River Flood Warning | FFC | Gordon | 21 days |
| Mar 28, 6:14 AM EDT | Special Weather Statement | FFC | Dade | 31 min |
| Mar 28, 6:45 AM EDT | Special Weather Statement | FFC | Dade, Walker | 30 min |
| Mar 28, 7:19 AM EDT | Special Weather Statement | FFC | Catoosa, Murray, Walker, Whitfield | 41 min |
| Mar 28, 7:50 AM EDT | Severe Thunderstorm Warning | FFC | Chattooga, Floyd, Walker | 25 min |
| Mar 28, 8:06 AM EDT | Special Weather Statement | FFC | Fannin, Murray, Union, Whitfield | 39 min |
| Mar 28, 8:12 AM EDT | Special Weather Statement | FFC | Chattooga, Gordon | 33 min |
| Mar 28, 8:41 AM EDT | Special Weather Statement | FFC | Floyd, Gilmer, Gordon, Pickens | 34 min |
| Mar 28, 9:05 AM EDT | Severe Thunderstorm Warning | FFC | Bartow, Floyd, Gordon | 40 min |
| Mar 28, 9:11 AM EDT | Special Weather Statement | FFC | Fannin, Gilmer | 34 min |
| Mar 28, 9:14 AM EDT | Severe Thunderstorm Warning | FFC | Bartow, Floyd, Polk | 31 min |
| Mar 28, 9:17 AM EDT | Severe Thunderstorm Warning | FFC | Fannin, Gilmer, Lumpkin, Towns, Union | 28 min |
| Mar 28, 9:30 AM EDT | Special Weather Statement | FFC | Dawson, Pickens | 30 min |
| Mar 28, 9:41 AM EDT | Special Weather Statement | FFC | Towns | 34 min |
| Mar 28, 9:51 AM EDT | Special Weather Statement | FFC | Bartow, Cherokee, Paulding, Polk | 24 min |
| Mar 28, 10:20 AM EDT | Special Weather Statement | FFC | Cobb, Forsyth, Paulding | 25 min |
| Mar 28, 10:43 AM EDT | Special Weather Statement | FFC | Forsyth, Hall | 32 min |
| Mar 28, 11:16 AM EDT | Special Weather Statement | FFC | Banks, Barrow, Clarke, Gwinnett, Jackson, Madison and 1 more | 29 min |
| Mar 28, 11:23 AM EDT | Special Weather Statement | FFC | Troup | 37 min |
| Mar 28, 11:45 AM EDT | Special Weather Statement | FFC | Coweta | 30 min |
| Mar 28, 12:09 PM EDT | Special Weather Statement | FFC | Spalding | 36 min |
| Mar 28, 12:17 PM EDT | Special Weather Statement | FFC | Meriwether, Troup | 28 min |
| Mar 28, 12:22 PM EDT | Severe Thunderstorm Warning | FFC | Butts, Fayette, Henry, Lamar, Pike, Spalding | 23 min |
| Mar 28, 12:45 PM EDT | Severe Thunderstorm Warning | FFC | Butts, Henry, Jasper, Lamar, Monroe, Spalding | 30 min |
| Mar 28, 12:50 PM EDT | River Flood Warning | FFC | Dade | 7 hr |
| Mar 28, 12:50 PM EDT | Special Weather Statement | FFC | Meriwether, Pike, Upson | 25 min |
| Mar 28, 12:54 PM EDT | Special Weather Statement | FFC | Troup | 36 min |
| Mar 28, 1:13 PM EDT | Special Weather Statement | FFC | Jasper, Putnam | 32 min |
| Mar 28, 1:14 PM EDT | Special Weather Statement | FFC | Lamar, Monroe | 31 min |
| Mar 28, 1:39 PM EDT | Special Weather Statement | FFC | Jones | 36 min |
| Mar 28, 1:41 PM EDT | Special Weather Statement | FFC | Chattahoochee, Stewart | 34 min |
| Mar 28, 1:42 PM EDT | Special Weather Statement | FFC | Greene, Putnam, Taliaferro | 33 min |
| Mar 28, 2:04 PM EDT | Special Weather Statement | FFC | Marion, Taylor | 26 min |
| Mar 28, 2:27 PM EDT | Special Weather Statement | FFC | Macon, Peach, Schley, Taylor | 33 min |
| Mar 28, 2:53 PM EDT | Severe Thunderstorm Warning | FFC | Bibb, Bleckley, Crawford, Dodge, Houston, Laurens and 5 more | 52 min |
| Mar 28, 3:47 PM EDT | Severe Thunderstorm Warning | FFC | Johnson, Laurens, Washington, Wilkinson | 28 min |
| Mar 28, 4:06 PM EDT | Special Weather Statement | FFC | Laurens | 24 min |
| Mar 28, 4:11 PM EDT | Severe Thunderstorm Warning | FFC | Emanuel, Jefferson, Johnson, Laurens, Treutlen, Washington | 49 min |
| Mar 28, 6:18 PM EDT | Special Weather Statement | FFC | Toombs | 12 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.